Not lymphedema but has anyone had other swelling issues?

Options
cahjah75
cahjah75 Member Posts: 2,631
edited March 2014 in Breast Cancer #1
I occasionally have issues with retaining fluids but since starting chemo treatments I had noticed swelling in the ankles the week after throughout my 6 rounds. The last 2 treatments however, my feet, ankles, lower legs, hands and left eyelid are swollen. My pcp gave me Lasix and it worked the first time but now seems to have no effect. My legs feel like dead weights and shoes and rings don't fit very well! I see rheumatologist tomorrow and will ask her and I see onc on Tuesday and will ask him. Very annoying and want to get rid of it. Onc and I will be discussing what pill to take - wish I didn't need any......
Char

Comments

  • New Flower
    New Flower Member Posts: 4,294
    Options
    char
    Please try to solve your swelling problem before you start estrogen blockers /aromatase inhibitors. they can cause swelling themselves . sorry, if you had Taxotere that why you had swollen feet.
    hope you and your oncologist will wove this problem soon.
    hugs
  • joannstar
    joannstar Member Posts: 403 Member
    Options
    After 4 rounds
    of Taxotere/Cytoxan, my onc switched me to Taxol/Cytoxan for my last 2 rounds of chemo because my ankles were really swollen. It just happened after my 4th round. He also gave me a diuretic which I didn't take because the swelling went down after my 5th round (first with the Taxol.
    Good luck!
    JoAnn
  • Double Whammy
    Double Whammy Member Posts: 2,832 Member
    Options
    joannstar said:

    After 4 rounds
    of Taxotere/Cytoxan, my onc switched me to Taxol/Cytoxan for my last 2 rounds of chemo because my ankles were really swollen. It just happened after my 4th round. He also gave me a diuretic which I didn't take because the swelling went down after my 5th round (first with the Taxol.
    Good luck!
    JoAnn

    Yep - ankles and feet
    and I was just sure I had congestive heart failure (family history). My onc said it was because I had been so ill after my last chemo and attributed it to the chemo and said that it would resolve. Lasix did not help me, either. But here I am 3+ months after my last chemo and the swelling is now gone. I guess she was right. It did take several months, tho. It's only been the last week or so it's been gone.
    S
  • mollyz
    mollyz Member Posts: 756 Member
    Options

    Yep - ankles and feet
    and I was just sure I had congestive heart failure (family history). My onc said it was because I had been so ill after my last chemo and attributed it to the chemo and said that it would resolve. Lasix did not help me, either. But here I am 3+ months after my last chemo and the swelling is now gone. I guess she was right. It did take several months, tho. It's only been the last week or so it's been gone.
    S

    I'm on taxotere i have the
    I'm on taxotere i have the eye swelling and my legs at times get heavy but i start drinking more water and i think i pee it out because i don't have any ankel swelling,maybe your on your feet and legs to much i take rest breaks through out the day,I'm having a terrible time with the salty taste in my mouth it's really rough this is the worst it's been i rinse with baking soda and salt it doesn't help i brush my tongue all the time.I have a break this friday from chemo and then chemo for the next three fridays and I'll be finished "yah" then a pet/scan then rads then my life back. MollyZ